Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 27, NWS Lubbock, TX

May 25, 20254 counties in Texas

NWS Lubbock, TX issued this tornado warning at May 25, 2025, 5:14 PM CDT for 4 counties in Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2025, 5:14 PM CDT (22:14 UTC)
Expired
May 25, 2025, 5:45 PM CDT
In force
31 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
5.0 in

Counties Cottle County, TX, Dickens County, TX, King County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:17 PM CDTHAIL 12 Sw Dumont, TXGR2 report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:47 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WFUS54 KLUB 252214
TORLUB
TXC101-125-269-345-252245-
/O.NEW.KLUB.TO.W.0027.250525T2214Z-250525T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
514 PM CDT Sun May 25 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Northeastern Dickens County in northwestern Texas...
  Northwestern King County in northwestern Texas...
  Southeastern Motley County in northwestern Texas...
  Southwestern Cottle County in northwestern Texas...

* Until 545 PM CDT.

* At 514 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles southwest of Dumont, or 17 miles northeast of
  Dickens, moving east at 20 mph.

  HAZARD...Tornado and DVD size hail.

  SOURCE...Radar indicated rotation. DVD size hail was also reported 
           2 miles northwest of Afton.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dumont around 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3367 10067 3386 10070 3391 10036 3364 10038
TIME...MOT...LOC 2214Z 264DEG 17KT 3376 10059 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...5.00 IN

$$

SINCAVAGE
2 follow-up statements
298 
WWUS54 KLUB 252227
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
527 PM CDT Sun May 25 2025

TXC101-125-269-345-252245-
/O.CON.KLUB.TO.W.0027.000000T0000Z-250525T2245Z/
Dickens TX-King TX-Motley TX-Cottle TX-
527 PM CDT Sun May 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN DICKENS...NORTHWESTERN KING...SOUTHEASTERN MOTLEY AND
SOUTHWESTERN COTTLE COUNTIES...

At 527 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dumont, or 15 miles northwest of Guthrie, moving
east at 20 mph.

HAZARD...Tornado and DVD size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dumont around 530 PM CDT.
  Finney around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3367 10063 3386 10067 3391 10036 3364 10038
TIME...MOT...LOC 2227Z 260DEG 15KT 3376 10053 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...5.00 IN

$$

SINCAVAGE
945 
WWUS54 KLUB 252239
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
539 PM CDT Sun May 25 2025

TXC101-345-252249-
/O.CAN.KLUB.TO.W.0027.000000T0000Z-250525T2245Z/
Motley TX-Cottle TX-
539 PM CDT Sun May 25 2025

...THE TORNADO WARNING FOR SOUTHEASTERN MOTLEY AND SOUTHWESTERN
COTTLE COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Texas.

&&

LAT...LON 3367 10063 3379 10062 3379 10037 3364 10038
TIME...MOT...LOC 2239Z 278DEG 13KT 3372 10051 

$$

TXC125-269-252245-
/O.CON.KLUB.TO.W.0027.000000T0000Z-250525T2245Z/
Dickens TX-King TX-
539 PM CDT Sun May 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN DICKENS AND NORTHWESTERN KING COUNTIES...

At 539 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles south of Dumont, or 12 miles northwest of
Guthrie, moving east at 15 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Dickens and northwestern King Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3367 10063 3379 10062 3379 10037 3364 10038
TIME...MOT...LOC 2239Z 278DEG 13KT 3372 10051 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:05 PM CDT, 3 hours 9 minutes earlier. Its key messages:

  • Severe thunderstorm threat remains this afternoon and through the evening for much of the forecast area.
  • Much cooler for Memorial Day behind a cold front, but some showers and thunderstorms possible.
  • Showers and thunderstorm chances Tuesday and continue through the rest of the week.
Area forecast discussion, May 25, 2:05 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
205 PM CDT Sun May 25 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

 - Severe thunderstorm threat remains this afternoon and through
   the evening for much of the forecast area.

 - Much cooler for Memorial Day behind a cold front, but some
   showers and thunderstorms possible.

 - Showers and thunderstorm chances Tuesday and continue through
   the rest of the week.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 202 PM CDT Sun May 25 2025

A complex pattern has set up/is setting up across the forecast area
this afternoon, complicated by a series of gravity waves rolling
southwestward from western Oklahoma across the southeastern
Panhandle and beyond. These gravity waves are giving impetus to the
eastern flank of a cold front that has moved southward out of the
Panhandle this morning. Said front lies roughly from Muleshoe to
Plainview to Guthrie as of 130 PM with a dryline extending southward
from Muleshoe to Denver City. There has already been initiation of
rather junky convection across the Rolling Plains where the gravity
waves are interacting with some mid level instability, but for now
the cap is holding. Hi-res models suggest surface-based initiation
may occur along the frontal boundary as early 2 to 3 PM while down
the dryline that may not occur until 4 to 5 PM. This southward push
to the cold front may end up limiting the severe potential in the
post-frontal environment, although surface analysis shows some theta-
e advection continuing behind the front into the southeastern
Panhandle. Still, the focus for higher-end severe may end up being
limited to areas along and south of the front and east of the I-
27/US-87 corridor where surface dew point temperatures will be in
the upper 60s to lower 70s, resulting CAPE values in excess of 3000
J/kg. Overall, the forecast remains on track for now with little
in the way of change needed for tonight.

Monday will see a sharp change in the weather across the forecast
area. The cold front lying across the area this afternoon will end
up surging southward tonight with post-frontal stratus and cooler
northeast winds behind it. The stratus has a very good chance of
hanging on throughout the day, especially across the eastern half of
the forecast area, and NBM high temperatures look a bit too warm
given this scenario. Have adjusted toward the cooler MOS values as a
result. Showers and thunderstorms will remain a possibility,
especially during the afternoon hours as a mid/upper level trough
moves off the higher terrain of central Colorado and New Mexico.
Instability will be limited in the cooler air mass, but with the
incoming lift, appears sufficient to maintain a chance wording for
PoPs.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 202 PM CDT Sun May 25 2025

Extended forecast is still on par for cooler temperatures and
precipitation chances everyday this week. Upper level forcing from
an upper trough axis tracking near the region and a decent amount of
instability will aid in generating a few isolated showers and
thunderstorms tomorrow afternoon through the evening. Severe storms
are possible with the primary hazard being large hail. If a surface
trough over eastern NM strengthens, a dryline could set up over the
region bringing greater chances for severe thunderstorms although,
the possibility of this occurring is low.

The upper trough will get pulled to the east of the region Tuesday
by an upper level cut off low over the upper Midwest. At the same
time an upper ridge axis will build over the intermountain west as
another cut off low develops off the coast of southern California.
Flow aloft will be predominantly zonal through the work week but
should shift northeasterly by the weekend as the first cut off low
slowly moves east before getting absorbed into northerly flow and
the upper ridge continues to build into central CONUS. Abundant low
level moisture and upslope surface flow keeps chances of
precipitation every day this week. Greater chances of precipitation
will be Wednesday and Thursday as embedded shortwave disturbances
are expected to track overhead aiding in upper level ascent.
Predominate easterly flow will keep temperatures cooler through the
week with highs in the 70s to 80s with a gradual warm up this
weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun May 25 2025

TS still in the offing late afternoon into the evening as the
dryline and cold front are expected to be the foci for TS
initiation and development. Given some uncertainties with timing
will keep a PROB30 mention for now. Away from TS VFR conditions
are expected to persist until early morning hours when MVFR
ceilings are expected at all three terminals behind the cold front
after it moves southward through the forecast area.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....10
AVIATION...07
Hazardous weather outlook, May 25, 2:09 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
209 PM CDT Sun May 25 2025

TXZ021>044-261915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
209 PM CDT Sun May 25 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected to develop this afternoon along a cold
front located across the extreme southern Texas Panhandle, mainly
from the Dimmitt area eastward. These thunderstorms will initially
move to the east but should eventually develop into a system that
turns to the southeast through the evening hours. More isolated to
scattered thunderstorm development is expected southward along the
dryline, likely along or just east of the U.S. Highway 385 corridor.
These storms will move to the east as well and may eventually merge
into the storms moving from the northwest.

Some thunderstorms will become severe with all hazards possible,
including wind gusts up to 80 mph, hail up to the size of softballs,
and a tornados. Heavy rainfall may also result in localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorm chances will continue each day from Monday through next
weekend. A few storms may be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 25, 4:53 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
453 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Hail             1 E Afton               33.76N 100.79W
05/25/2025  E3.25 Inch       Dickens            TX   Public

            Report from mPING: Baseball+ (3.25 in.).

&&

CR
Local storm report, May 25, 4:55 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
455 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     Hail             2 E Afton               33.76N 100.78W
05/25/2025  E3.50 Inch       Dickens            TX   Public

            Report from mPING: Baseball++ (3.50 in.).

&&

CR
Local storm report, May 25, 4:58 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
458 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     Hail             3 E Afton               33.76N 100.77W
05/25/2025  E4.00 Inch       Dickens            TX   Public

            Report from mPING: Grapefruit (4.00 in.).

&&

CR
Local storm report, May 25, 5:05 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
505 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tornado          7 E Afton               33.75N 100.70W
05/25/2025                   Dickens            TX   Storm Chaser

            Picture posted on social media.

&&

CR
Local storm report, May 25, 5:06 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
506 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Hail             5 NNW Afton             33.83N 100.85W
05/25/2025  M2.00 Inch       Dickens            TX   Public

            ICECHIP report.

&&

CR
Local storm report, May 25, 5:12 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
512 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Hail             2 NW Afton              33.79N 100.85W
05/25/2025  E5.00 Inch       Dickens            TX   Public

            Social media picture.

&&

CR

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:11 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens64 min
May 24, 8:02 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens44 min
May 24, 8:25 PM CDTSevere Thunderstorm WarningLUBKing50 min
May 24, 8:33 PM CDTSevere Thunderstorm WarningLUBDickens, King57 min
May 24, 9:24 PM CDTSevere Thunderstorm WarningLUBDickens, Garza, Kent, King, Stonewall66 min
May 24, 9:35 PM CDTSevere Thunderstorm WarningLUBGarza37 min
May 24, 10:25 PM CDTSevere Thunderstorm WarningLUBKent35 min
May 24, 10:49 PM CDTSevere Thunderstorm WarningLUBKent26 min
May 24, 11:31 PM CDTSpecial Weather StatementLUBKing, Stonewall29 min
May 25, 12:23 AM CDTSpecial Weather StatementLUBStonewall22 min
May 25, 2:04 PM CDTSevere Thunderstorm WarningLUBMotley56 min
May 25, 2:49 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley56 min
May 25, 3:23 PM CDTSevere Thunderstorm WarningLUBKing15 min
May 25, 3:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens, Floyd, Motley54 min
May 25, 3:54 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBMotley66 min
May 25, 3:55 PM CDTSevere Thunderstorm WarningLUBFloyd44 min
May 25, 4:06 PM CDTTornado WarningLUBDickens, Motley24 min
May 25, 4:13 PM CDTFlash Flood WarningLUBDickens, Motley3 hr
May 25, 4:23 PM CDTTornado WarningLUBDickens, Motley37 min
May 25, 4:36 PM CDTSevere Thunderstorm WarningLUBKing, Stonewall54 min
May 25, 4:53 PM CDTTornado WarningLUBDickens, Motley37 min
May 25, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBKing, Stonewall54 min
May 25, 5:33 PM CDTFlash Flood WarningLUBKing, Stonewall3 hr
May 25, 5:37 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley34 min
May 25, 5:38 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCottle, Dickens, King, Motley52 min
May 25, 5:44 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley61 min
May 25, 6:02 PM CDTSevere Thunderstorm WarningLUBDickens, King58 min
May 25, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBKing, Stonewall57 min
May 25, 6:10 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBKing34 min
May 25, 6:28 PM CDTSevere Thunderstorm WarningLUBBriscoe40 min
May 25, 6:53 PM CDTSevere Thunderstorm WarningLUBLamb67 min
May 25, 6:54 PM CDTSevere Thunderstorm WarningLUBDickens, King29 min
May 25, 6:54 PM CDTSevere Thunderstorm WarningLUBStonewall51 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.